Hydrocodone Rehab

Call 1 (888) 460-6556
any time to discuss treatment options
Get Help Now
  • This field is for validation purposes and should be left unchanged.

What to Do in the Event of a Hydrocodone Overdose

Hydrocodone is responsible for hundreds of overdoses each year. According to the CDC, more than 15 thousand people die annually as a result of prescription painkiller overdose, many of these deaths are the result of hydrocodone overdose. If you suspect that someone you know may have overdosed on hydrocodone, call 911 immediately! Here’s what you should do in the event that an overdose has occurred:

Recognize Symptoms

Your best chance to help someone who has overdosed on hydrocodone is to recognize the symptoms of an overdose early on so that you can seek immediate help. If you know that someone has taken hydrocodone and you spot the following symptoms outlined by the Medline Plus, be prepared to seek prompt medical treatment for a possible overdose:

overdose on hydrocodone

Excessive drowsiness, shallow breathing and other symptoms are signs of overdose.

  • Widened pupils
  • Narrow pupils
  • Irregular heartbeat
  • Slow or no heartbeat
  • Drowsiness that is excessive
  • Loss of consciousness or coma
  • Seizures
  • Blue skin, especially under the fingernails or on the lips
  • Shallow breathing or discontinued breathing

Call for Help

You should contact your local poison control center immediately if you suspect that a hydrocodone overdose has occurred. You should also call 911 to seek emergency assistance. When you call 911, the operator will ask you an array of questions pertaining to the overdose. It’s important that you be as informative as you can with the operator in order to get the right treatment and help sent to the place where the overdose is occurring. Some of the questions that you can expect to be asked include:

  • Do you know the individual’s name, age, height, weight?
  • Do you know what type of drug was taken?
  • Do you know how much of the drug was taken?
  • Do you know when the drug was taken?
  • How long have symptoms been occurring?
  • Is the patient responsive?
  • Is there a heartbeat?
  • Is the patient breathing?
  • Is there a history of drug use?

Be Calm

While it may be your friend, family member or a loved one who has overdosed on hydrocodone, it’s important that you remain calm. When hydrocodone overdose has occurred, your ability to remain calm and helpful to paramedics can go a long way in helping them to narrow down the problem and to be of most help for the patient. If you don’t know the answers to any or all of the questions that the treatment professional asks, that’s o.k.! It’s important that you do your best to answer as fully as you can and also to remain as calm as possible throughout this ordeal. Hopefully by recognizing the symptoms early, you can rest assured that you got adequate help for someone in need before it was too late.

 

(Visited 2 times, 1 visits today)